Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 196, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 21, 1995, 10:19 PM CDT for Comanche County, Kansas. It was in force for 26 min.
The area
The counties it named.
The facts
- Issued
- Jul 21, 1995, 10:19 PM CDT (03:19 UTC)
- Expired
- Jul 21, 1995, 10:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Comanche County, KS
The radar
The Dodge City radar (KDDC), 88 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2017 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1796 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 220320 RRA SVRDDC KSC033-220345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1019 PM CDT FRI JUL 21 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1045 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...SOUTHWESTERN COMANCHE COUNTY AT 1015 PM CDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 11 MILES SOUTHEAST OF ASHLAND MOVING EAST AT 20 MILES AN HOUR. THE STORM WILL CROSS INTO SOUTHWEST COMANCHE COUNTY BY 1020 PM CDT AND PASS SOUTH OF PROTECTION BY 1045 PM CDT. THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN OPEN COU NTRY IN SOUTHWEST COMANCHE COUNTY YOU SHOULD SEEK IMMEDIATE SHELTER FROM THE STORM. JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:15 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 21, 9:15 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 915 PM CDT FRI JUL 21 1995 PBLM TNGT IS CNVCTN. AZC/GDA/HVL H3 DATA MISG SO HARD TO VERIFY JET STREAK MDLS (ESPCLY RUC/ETA) BRING IN OUT OF 4 CRNRS BUT PTTN OF GOING CNVCTN IN SE CO HINTS THAT ETA/RUC SLTN PRBLY BEST. CIN NOT HIGH ENUF TO COUNTERACT COMBINATION OF 2000 J/KG CAPES AND APRCHG LEFT EXIT RGN SO CAP BREAKING AND CO CNVCTN HELPED BY ERLY UPSLP SHD CONT EWRD INTO W KS AND WL INCRG POPS THERE. REST OF FCST TUFF AS HARD TO KNOW WHERE QSTNRY FNT WL BE IN PARALLEL FLOW BUT CNVCTN IN NEBR SHD FORCE BNDRY WL S THRU KS TNGT. GIVEN USTBL AIR...FOCUS ON FNT AND STRONG PVA... POPS IN LTR PDS LOOK PUNY. NXT SHIFT WL PRBLY HV TO BEEF THEM UP. FAN/FWC VRY CLOSE AND WL NOT GO AGAINST THEM ON TEMPS. JOHNSON
In the hours before
Special weather statement, Jul 21, 8:44 PM CDT, 1 hour 35 minutes before
KSZ085-086-220215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 844 PM CDT FRI JUL 21 1995 ...THE STRONG THUNDERSTORM OVER CENTRAL STEVENS COUNTY HAD DISSIPATED... AT 840 PM CDT...DOPPLER RADAR SHOWED THE STRONG THUNDERSTORM OVER CENTRAL STEVENS COUNTY EARLIER HAD DISSIPATED AND WAS REFORMING TO THE EAST. THE STORM IS NO LONGER SEVERE. ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STEVENS COUNTY HAS BEEN CANCELLED... JOHNSON
Special weather statement, Jul 21, 8:45 PM CDT, 1 hour 34 minutes before
KSZ085-086-220215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 844 PM CDT FRI JUL 21 1995 ...THE STRONG THUNDERSTORM OVER CENTRAL STEVENS COUNTY HAD DISSIPATED... AT 840 PM CDT...DOPPLER RADAR SHOWED THE STRONG THUNDERSTORM OVER CENTRAL STEVENS COUNTY EARLIER HAD DISSIPATED AND WAS REFORMING TO THE EAST. THE STORM IS NO LONGER SEVERE. ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STEVENS COUNTY HAS BEEN CANCELLED...0 JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:19 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 26 min |
| Jul 21, 8:55 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 32 min |
| Jul 21, 9:37 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.